Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having hair fall after taking encorate chrono, oxmazetol 450 and zubitin 10 mg. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
sir,my mother is taking encorate chrono from last 4 months n she is fine with her problem till yet n now she develops a problem of hair loss,now the doctor starts with the oxmazetol 450 twice a day n simultaneously starts with the tappering dose of encorate chrono 300.n after telling dis problem to the dr,,he suggested to take zubitin 10 mg for one month.n its almost 15 days over when starts with the treatment n dere is no as such improvent is being seen in her hair loss.she is worryng about a lot of her hair loss.i want to ask is it happening with the use of this medicine or not...

Posted Fri, 16 Nov 2012 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 7 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Encorate Chrono (Sodium valproate) is an anti-epileptic - that is, a medication given for seizures or fits. The 'unconscious attacks' which she had in July after stopping medication, appear to be episodes of seizures.

Now, Encorate Chrono (Sodium valproate) indeed has a well-known side effect of hair loss, which can occur in about 10% of the persons taking it regularly. So, it is very likely that the recent hair loss which your mother has been having is because of the medicine. Now, your doctor has done the right thing by advising you to graually taper the dose of Encorate Chrono, while gradually building up the dose of Oxmazetol. This tapering down is done, in order to prevent any rebound seizure attacks when the medication is suddenly stopped.

So, she doesn't have to worry much because once the Encorate chrono is gradually stopped, the hair loss problem will also subside. But remember that for the new hair to grow back, it may take about 2 to 3 months. Zubitin 10mg (Biotin) is a vitamin supplement which has been found to enhance and support hair growth. In addition, I would suggest that she can take a zinc plus multivitamin supplement (e.g. zincovit) also.

Best wishes,
- Dr. Jonas Sundarakumar
Consultant Neuro-Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor